If You Know Someone in Crisis
Call the National Suicide Prevention Lifeline (Lifeline) at 1-800-273-TALK (8255), or text the Crisis Text Line (text HELLO to 741741). Both services are free and available 24 hours a day, seven days a week. The deaf and hard of hearing can contact the Lifeline via TTY at 1-800-799-4889. All calls are confidential. Contact social media outlets directly if you are concerned about a friend’s social media updates or dial 911 in an emergency. Learn more on the Lifeline’s website or the Crisis Text Line’s website.
The Veterans Crisis Line connects Service members and Veterans in crisis, as well as their family members and friends, with qualified, caring Department of Veteran’s Affairs (VA) responders through a confidential toll-free hotline, online chat, or text messaging service. Dial 1-800-273-8255 and Press 1 to talk to someone or send a text message to 838255 to connect with a VA responder. You can also start a confidential online chat session at veteranscrisisline.net/get-help/chat.
Warning Signs of Drug Use
If clusters of the following behaviors are present together it may indicate that you or your loved one is developing a substance use-related problem.
isolation/need for secrecy
deteriorating relationships with family and friends
the decline in academic attendance/performance
loss of interest in favored activities
change in social groups
change in sleeping patterns
change in eating habits
Please click the link below for a short training on how to recognize signs of an overdose and instructions for administering the life-saving medication Narcan.
The majority of drug overdose deaths in the United States involve an opioid such as heroin or prescription pain medications. Naloxone (known as Narcan) nasal spray, is an FDA approved a life-saving medication that can temporarily stop or reverse the effects of an opioid or heroin overdose. This prescription product is approved for use in adults and children and can be easily administered by first responders, family members, or caregivers. It can very quickly restore normal respiration to a person whose breathing has slowed or stopped as a result of overdosing with heroin or prescription opioid pain medications. Naloxone is an extremely safe medication that only has a noticeable effect in people with opioids in their systems.
Reference this training video from time to time so you will always be prepared in the event that you witness an opioid overdose.
Substance Use Educational Resources
Chasing the Scream
In the Realm of Hungry Ghosts
Buzzed: The Straight Facts About the Most Used and Abused Drugs from Alcohol to Ecstasy
Johann Hari: Everything you think you know about addiction is wrong
Some of the reasons that someone might start to develop a substance use disorder
We’re here to help.
Please fill out this online intake form. They look forward to working with you and are here to help.